DOI 10.1097/icb.0000000000001746
MULTIMODAL IMAGING IN DEFEROXAMINE-RELATED OCULAR TOXICITY: RAPID DEVELOPMENT DUE TO SUPRATHERAPEUTIC DOSING AND PROGRESSION DESPITE DOSE REDUCTION.
Аннотация
PURPOSE: To characterize evolution of deferoxamine-related retinal toxicity in a patient exposed to supratherapeutic doses of deferoxamine and progression despite dose reduction and cessation.
METHODS
Observational clinical case report.
RESULTS
A 59-year-old woman with history of beta thalassemia requiring biweekly blood transfusions developed peripheral visual field loss and nyctalopia after taking supratherapeutic dosage of deferoxamine. She demonstrated progressive retinal pigment epithelium thickening and photoreceptor loss despite reduction in dosage because she was unable to initially discontinue the medication, because vision decreased from 20/25 and 20/30 to 20/60 and 20/50. This report highlights the ocular toxicities linked with deferoxamine and examines whether dosage decrease reverses its effects.
CONCLUSION
Deferoxamine use can precipitate retinal pigment epithelium changes, thickening, and photoreceptor loss that can progress despite dose reduction and cessation.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.